MAUDE Adverse Event Report: BECTON DICKINSON SYRINGE 10ML SHORT PR SALINE 10ML FILL; SALINE, VASCULAR ACCESS FLUSH

BECTON DICKINSON SYRINGE 10ML SHORT PR SALINE 10ML FILL; SALINE, VASCULAR ACCESS FLUSH
Catalog Number 306499
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: a report was received regarding sterile saline syringes with malfunctioning plungers.To support the investigation, one empty syringe sample¿lacking a packaging flow wrap and tip cap¿was submitted for evaluation by the quality team.A visual inspection was conducted using 10x magnification.The syringe¿s plunger rod and barrel showed no signs of damage or cracking.No defects or imperfections were observed.The sample was subsequently tested for sustaining force, defined as the force applied to the plunger rod during downward movement to expel the saline solution.The test results were within specification.A device history record (dhr) review was completed for material number 306499, lot 5077095.The review found no quality issues during production that could be linked to the reported condition.No related quality notifications were identified.All manufacturing processes and final inspections were performed in accordance with specification requirements.To date, no similar incidents have been reported for this lot.Based on the investigation and analysis of the returned sample, the reported issue could not be confirmed.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
Description: it was reported by customer that sterile saline syringes with malfunctioning plungers.Verbatim: there was an ir placed a few weeks back about sterile saline syringes with malfunctioning plungers.At that time, i sent down the product.We do have another syringe that had the same issue this morning and i have that product as well.The clear package that the saline flushes don¿t have anything on the package.Additional information the nurse was using a sterile saline 10cc flush to draw back blood from a central line after flushing the line with water.As she was pulling back, she felt a lot of pressure, and then suddenly the black piece of rubber that attaches to the plunger of the syringe came off and the suction mechanism of drawing back was disengaged.There was no harm to the patient.I am unsure of the date of the last event, i apologize.It was not reported to bd but it was a similar situation where the suction mechanism was disengaged when drawing back with the plunger to get blood off a line.

Brand Name
SYRINGE 10ML SHORT PR SALINE 10ML FILL
Common Device Name
SALINE, VASCULAR ACCESS FLUSH
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22412803
Report Number1911916-2025-00498
Device Sequence Number9977842
Product Code NGT
UDI-Device Identifier00382903064991
UDI-Public(01)00382903064991
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K161552
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number306499
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2025
Initial Report FDA Received Date07/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown